MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL; COLUMBIA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL; COLUMBIA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, ENRICHED
Model Number 221165
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #: 031981 was reported, however, this is not a lot# manufactured for this product.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that prior to use with 80 bd bbl¿; columbia agar with 5% sheep blood fungus was discovered in plates.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: during manufacturing of material 221165, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.Batch number 031981 was provided for investigation.Manufacturing records were reviewed and no batch number 031981 was made of material 221165.Batch number 031981 is invalid and cannot be further investigated.One photo was received for investigation.The photo shows the surface of a medium red agar plate.The complaint describes fungus but no fungal growth is seen in the photo.Also, no plate print or product labels are visible in the photo to identify the plate.No return samples were received for investigation.Retention samples cannot be evaluated without a specific batch number.Trending was done on the appropriate data bases for material 221165 and no history could be found for contamination issues from qc testing in the last 12 months.The complaint history was reviewed for material 221165 and there are no trends for contamination in any batch over the last 12 months.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.H3 other text : see h10.

Brand Name
BD BBL; COLUMBIA AGAR WITH 5% SHEEP BLOOD
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11404991
Report Number1119779-2021-00418
Device Sequence Number19966497
Product Code KZI
UDI-Device Identifier10382902211652
UDI-Public10382902211652
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number221165
Device Catalogue Number221165
Device Lot Number031981
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1